Article in Japanese
Postoperative methicillin-resistant Staphylococcus aureus (MRSA) mediastinitis in infant treated with daptomycin due to vancomycin-induced drug fever
Takahiro ISHIDA1）,Shogo OTAKE1）, Masashi KASAI1）
Postoperative mediastinitis is a serious infection associated with high mortality rate and requires long-term antimicrobial treatment. Patients are treated usually with surgical drainage and vancomycin administration, if the causative organism is methicillin-resistant Staphylococcus aureus (MRSA). However, patients who develop vancomycin-induced adverse effects, such as renal dysfunction and drug fever, require administration of an alternative drug, which may be difficult to select. The attached document states that daptomycin has caused adverse events such as neuropathy in young animals. Therefore, this study was reluctant to use daptomycin in infants. In fact, no case reports were available in the literature described administration of daptomycin for MRSA mediastinitis in infants. This study described MRSA mediastinitis in an infant who initially received vancomycin; however, treatment was switched successfully to daptomycin owing to vancomycin-induced drug fever. In conclusion, this case report suggests that MRSA mediastinitis can be treated successfully with daptomycin in infants with vancomycin-induced adverse effects.
1) Division of Infectious Disease, Department of Paediatrics, Hyogo Prefectural Kobe Children's Hospital
|Key words||daptomycin, MRSA mediastinitis, post-cardiovascular surgery, infant|
|Received||October 10, 2020|
|Accepted||April 28, 2021|